MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

W. L. GORE & ASSOCIATES, INC. GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number VSWVN1008
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Stenosis (2263); Swelling/ Edema (4577)
Date of Event 11/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the gore® viabil® biliary endoprosthesis instructions for use (ifu), this product is not intended for removability and is considered a permanent implant.Specifically, removal of the stent may be impeded by tissue/tumor ingrowth if the stent has transmural drainage holes.In addition, if the stent were placed through a previously placed open cell bare metal stent, removal may be impeded by the structure of the open cell bare metal stent.
 
Event or Problem Description
It was reported to gore by conmed ((b)(4)) that during an endoscopic retrograde cholangiopancreatography (ercp) procedure using the gore® viabil® biliary endoprosthesis, dr.(b)(6) had placed a viabil®.He proceeded to remove the viabil® (off label) and it began to unravel.It was lodged into the bile duct.The sales rep spoke with (b)(6) who is the lead admin at u of c and also spoke with dr.(b)(6) on the phone offering help.A month later dr.(b)(6) was able to remove the viabil® from the patient with no other issues.There was no impact to the patient.A histology kit has been ordered for the return of the explanted device.
 
Additional Manufacturer Narrative
According to the gore® viabil® biliary endoprosthesis instructions for use (ifu), this product is not intended for removability and is considered a permanent implant.Specifically, removal of the stent may be impeded by tissue/tumor ingrowth if the stent has transmural drainage holes.In addition, if the stent were placed through a previously placed open cell bare metal stent, removal may be impeded by the structure of the open cell bare metal stent.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6 investigation conclusions: corrected to d15 cause not established.

Brand Name
GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13591856
Report Number3003910212-2022-01335
Device Sequence Number14543783
Product Code FGE
UDI-Device Identifier00733132638871
UDI-Public00733132638871
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K014215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model NumberVSWVN1008
Device Catalogue NumberVSWVN1008
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer02/09/2022
02/09/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date06/07/2022
04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown